PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Effective results for linear equations in members of two recurrence sequences

Volume 190 / 2019

Volker Ziegler Acta Arithmetica 190 (2019), 139-169 MSC: Primary 11D61; Secondary 11B37, 11B39, 11A67. DOI: 10.4064/aa180427-13-11 Published online: 14 June 2019


Let $(U_n)_{n=0}^\infty$ and $(V_m)_{m=0}^\infty$ be two linear recurrence sequences. For fixed positive integers $k$ and $\ell$, a fixed $k$-tuple $(a_1,\dots,a_k)\in \mathbb{Z}^k$ and a fixed $\ell$-tuple $(b_1,\dots,b_\ell)\in \mathbb{Z}^\ell$ we consider the linear equation $$a_1U_{n_1}+\cdots +a_k U_{n_k}=b_1V_{m_1}+\cdots + b_\ell V_{m_\ell}$$ in the unknown non-negative integers $n_1,\dots,n_k$ and $m_1,\dots,m_\ell$. Under the assumption that the linear recurrences $(U_n)_{n=0}^\infty$ and $(V_m)_{m=0}^\infty$ have dominant roots and under further mild restrictions we show that this equation has only finitely many solutions which can be found effectively.


  • Volker ZieglerInstitute of Mathematics
    University of Salzburg
    Hellbrunnerstrasse 34/I
    A-5020 Salzburg, Austria

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image